Alabama, 2015

Damaging Winds in Alabama, August 10, 2015

August 10, 2015 · NWS BMX · 8 events in 5 counties and zones

An upper high centered over Texas produced northwest flow aloft over Alabama. A short wave trough moving down the eastern side of the upper high produced a cluster of strong to severe thunderstorms over north central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

An upper high centered over Texas produced northwest flow aloft over Alabama. A short wave trough moving down the eastern side of the upper high produced a cluster of strong to severe thunderstorms over north central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 10, 2:20 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 10, 2:20 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT MON AUG 10 2015

.DISCUSSION...

FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE
THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE
EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET
INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST
RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND
WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT.
THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL
INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE
TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING
HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE
THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z.

THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND
FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL
RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND
BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A
DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT.
THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF
HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER
DEWPOINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR TO
GET IN HERE FROM THE NORTH.

BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE
EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW
ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE
COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.
ADDED TEMPO TS FOR KANB/KASN THIS AFTERNOON AND TEMPO TS 07Z-12Z
MOST SITES WITH MCS DEVELOPMENT OVERNIGHT. OTHERWISE VFR
CONDITIONS EXPECTED WITH SOME MVFR BKN CIGS POSS WITH AFTERNOON
CU 18Z-20Z.

SNELSON

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
TONIGHT. LOWER DEWPOINTS WILL START TO WORK INTO THE AREA FROM THE
NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  90  69  88  64 /  40  30  10   0   0
ANNISTON    73  89  69  88  64 /  40  30  20   0   0
BIRMINGHAM  75  91  71  89  65 /  40  30  20   0   0
TUSCALOOSA  75  94  72  92  66 /  30  30  10   0   0
CALERA      75  91  72  90  66 /  40  30  20   0   0
AUBURN      74  90  72  91  67 /  50  50  40  10   0
MONTGOMERY  76  95  74  93  68 /  40  40  40  10   0
TROY        75  93  74  93  69 /  40  50  40  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE-
FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-
MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR-
SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON.

&&
Hazardous weather outlook, Aug 10, 3:58 AM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 AM CDT MON AUG 10 2015

ALZ011>015-017>050-111300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
458 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO
109 DEGREES THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...GENERALLY
ALONG AND WEST OF A ONEONTA...TALLADEGA...LINEVILLE...AND
LAFAYETTE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HEAT AND HUMIDITY WILL CONTINUE TO LEAD TO HEAT INDICES NEAR
OR ABOVE 105 DEGREES ON TUESDAY ACROSS PORTIONS OF SOUTH AND WEST
CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 3:10 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT MON AUG 10 2015

ALZ020-102200-
CHEROKEE AL-
410 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 500
PM CDT...

AT 409 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAND ROCK...OR NEAR LITTLE RIVER CANYON NATIONAL PRESERVE...MOVING
EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CEDAR BLUFF...LITTLE RIVER CANYON NATIONAL PRESERVE...LEESBURG...SAND
ROCK...GAYLESVILLE...BLANCHE...CORNWALL FURNACE PARK...EASTERN WEISS
LAKE...LITTLE RIVER FALLS...WESTERN WEISS LAKE...BROOMTOWN...NEW
MOON...CHESNUT BAY RESORT...FULLERTON...WATERHOUSE...YELLOW CREEK
FALLS AND LITTLE RIVER CANYON NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3418 8544 3421 8579 3426 8579 3426 8577
      3434 8568 3436 8566 3437 8563 3440 8563
      3440 8562 3441 8561 3442 8549
TIME...MOT...LOC 2109Z 269DEG 31KT 3430 8570

56
Special weather statement, Aug 10, 3:34 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT MON AUG 10 2015

ALZ017-018-102230-
BLOUNT AL-ETOWAH AL-
434 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT AND ETOWAH
COUNTIES UNTIL 530 PM CDT...

AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCLARTY...OR 11 MILES SOUTHWEST OF ALBERTVILLE...MOVING EAST AT 25
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...BLOUNTSVILLE...ATTALLA...
GLENCOE...SARDIS CITY...ALTOONA...SNEAD...SUSAN MOORE...WALNUT
GROVE...REECE CITY...GADSDEN MALL...TABOR ROAD...AURORA...NOCCALULA
FALLS...BROOKSVILLE...STRAWBERRY...MCLARTY AND NEELY HENRY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3426 8644 3410 8630 3418 8619 3419 8611
      3420 8610 3420 8584 3411 8584 3391 8592
      3392 8595 3388 8599 3394 8617 3396 8617
      3399 8620 3397 8624 3412 8663 3412 8660
      3419 8655 3420 8655 3425 8652 3426 8649
TIME...MOT...LOC 2134Z 289DEG 21KT 3416 8638

05/MA
Special weather statement, Aug 10, 4:29 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT MON AUG 10 2015

ALZ018>020-026-102330-
CALHOUN AL-CHEROKEE AL-ST. CLAIR AL-ETOWAH AL-
529 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE...NORTHEASTERN
ST. CLAIR...CALHOUN AND EASTERN ETOWAH COUNTIES UNTIL 630 PM CDT...

AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SLACKLAND TO GLENCOE
TO NEAR NEELY HENRY LAKE TO ASHVILLE...AND MOVING SOUTHEAST AT 20
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GADSDEN...ANNISTON...JACKSONVILLE...RAINBOW CITY...PIEDMONT...HOKES
BLUFF...CENTRE...SAKS...CENTRE MUNICIPAL AIRPORT...ATTALLA...
GLENCOE...WEAVER...ASHVILLE...RIVERSIDE...RAGLAND...OHATCHEE...
STEELE...LEESBURG...TABOR ROAD AND BALLPLAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3414 8545 3388 8562 3388 8564 3379 8568
      3370 8583 3365 8603 3367 8605 3367 8616
      3370 8618 3370 8620 3368 8620 3366 8618
      3362 8617 3360 8622 3388 8636 3390 8634
      3396 8615 3403 8599 3420 8594 3421 8584
TIME...MOT...LOC 2229Z 315DEG 16KT 3413 8587 3398 8591 3389 8606 3384
8629

05/MA
Special weather statement, Aug 10, 4:37 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT MON AUG 10 2015

ALZ017-102330-
BLOUNT AL-
537 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 630 PM CDT...

AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOUNTSVILLE TO NEAR
DODGE CITY...AND MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONEONTA...BLOUNTSVILLE...CLEVELAND...DALLAS...LOCUST FORK...
ALTOONA...SUSAN MOORE...WALNUT GROVE...TRAFFORD...ALLGOOD...
FAIRVIEW...HAYDEN...NECTAR...ROSA...COUNTY LINE...INLAND LAKE...
BLOUNT SPRINGS...BANGOR...HIGHLAND LAKE AND EASLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3409 8631 3399 8633 3394 8637 3393 8632
      3389 8634 3382 8643 3380 8657 3377 8658
      3377 8665 3384 8676 3384 8682 3391 8693
      3397 8677 3403 8670 3406 8671 3405 8668
      3409 8669 3409 8668 3412 8663
TIME...MOT...LOC 2237Z 299DEG 19KT 3407 8665 3398 8689

05/MA
Special weather statement, Aug 10, 4:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT MON AUG 10 2015

ALZ017-024-102345-
BLOUNT AL-JEFFERSON AL-
549 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHWESTERN BLOUNT COUNTIES UNTIL 645 PM CDT...

AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARRIOR...OR 10 MILES EAST OF SUMITON...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN BIRMINGHAM...TRUSSVILLE...GARDENDALE...CENTER POINT...
CLAY...PINSON...WARRIOR...KIMBERLY...MORRIS...TRAFFORD...COUNTY
LINE...CHALKVILLE...GRAYSON VALLEY...ARKADELPHIA...PARTRIDGE
CROSSROADS...PALMERDALE...RICKWOOD CAVERNS...VILLAGE SPRINGS...SMOKE
RISE AND MOUNT OLIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3380 8653 3380 8658 3377 8658 3376 8654
      3374 8654 3372 8653 3359 8661 3377 8701
      3379 8700 3379 8697 3380 8697 3380 8695
      3384 8696 3387 8694 3387 8692 3389 8692
      3392 8690
TIME...MOT...LOC 2249Z 292DEG 12KT 3381 8688

05/MA
Special weather statement, Aug 10, 5:15 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT MON AUG 10 2015

ALZ014-102345-
WINSTON AL-
615 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 645 PM
CDT...

AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINSTON FREE STATE BARN...OR 9 MILES NORTHEAST OF LYNN...MOVING
SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARLEY...DOUBLE SPRINGS...FALLS CITY...ASHRIDGE...CAMP MCDOWELL...
CORINTH REC AREA...SMITH LAKE...HOUSTON RECREATIONAL AREA...WINSTON
FREE STATE BARN...POPLAR SPRINGS...HOUSTON...BLACK POND...HULLETT
BRANCH...BEAR BRANCH...CLEAR CREEK...BATTLE BRANCH...CURTIS
CROSSROADS...MAPLE BRANCH...LITTLE DISMAL CREEK AND DEVILS BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3411 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3398 8720 3399 8722 3399 8727
      3400 8741 3411 8759 3427 8747
TIME...MOT...LOC 2315Z 303DEG 19KT 3416 8746

05/MA

The radar

The Birmingham radar (KBMX), 105 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
August 10, 5:15 PM CST to 5:23 PM CST
Where
Calhoun County, 1.73 mi E of Anniston
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.650, -85.800

Numerous trees uprooted and power lines downed in the city of Anniston.

Thunderstorm Wind, Calhoun

When
August 10, 5:16 PM CST
Where
Calhoun County, Choccolocco
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.670, -85.700

Pines lines downed near the Pinehill Golf Club.

Thunderstorm Wind, Sumter

When
August 10, 5:30 PM CST
Where
Sumter County, 6.25 mi SSE of Siloam
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.350, -88.220

Several trees uprooted along County Road 10.

Thunderstorm Wind, Jefferson

When
August 10, 7:04 PM CST to 7:05 PM CST
Where
Jefferson County, 2.82 mi NNW of Sayre
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.760, -86.990

Several trees uprooted along Bagley Road.

Thunderstorm Wind, Jefferson

When
August 10, 7:12 PM CST
Where
Jefferson County, 0.9 mi SW of Port Birmingham
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.560, -87.130

Several trees uprooted along Alliance Road.

Thunderstorm Wind, Jefferson

When
August 10, 7:30 PM CST to 7:40 PM CST
Where
Jefferson County, 0.9 mi NE of Spaulding
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.390, -86.960

Several trees uprooted in and around the city of Bessemer.

Thunderstorm Wind, Shelby

When
August 10, 8:12 PM CST
Where
Shelby County, Dargin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.150, -86.770

Several trees uprooted and power lines downed in the Southern Hills Subdivision off Highway 22.

Thunderstorm Wind, Tuscaloosa

When
August 10, 8:15 PM CST
Where
Tuscaloosa County, 1.01 mi ENE of Samantha
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.427, -87.605

Several trees uprooted near the intersection of Appling Drive and County Road 43.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598428, 598429, 598430, 600466, 600467, 600468, 600472, 600473.